Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Operator and dual operator bases in linear topological spaces

Author: William B. Johnson
Journal: Trans. Amer. Math. Soc. 166 (1972), 387-400
MSC: Primary 46A15
MathSciNet review: 0296643
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A net $ \{ {S_d}:d \in D\} $ of continuous linear projections of finite range on a Hausdorff linear topological space V is said to be a Schauder operator basis--S.O.B. --(resp. Schauder dual operator basis--S.D.O.B.) provided it is pointwise bounded and converges pointwise to the identity operator on V, and $ {S_e}{S_d} = {S_d}$ (resp. $ {S_d}{S_e} = {S_d}$) whenever $ e \geqq d$.

S.O.B.'s and S.D.O.B.'s are natural generalizations of finite dimensional Schauder bases of subspaces. In fact, a sequence of operators is both a S.O.B. and S.D.O.B. iff it is the sequence of partial sum operators associated with a finite dimensional Schauder basis of subspaces.

We show that many duality-theory results concerning Schauder bases can be extended to S.O.B.'s or S.D.O.B.'s. In particular, a space with a S.D.O.B. is semi-reflexive if and only if the S.D.O.B. is shrinking and boundedly complete.

Several results on S.O.B.'s and S.D.O.B.'s were previously unknown even in the case of Schauder bases. For example, Corollary IV.2 implies that the strong dual of an evaluable space which admits a shrinking Schauder basis is a complete barrelled space.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46A15

Retrieve articles in all journals with MSC: 46A15

Additional Information

Keywords: Schauder basis, continuous linear projections, duality
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society